U.S. doctors online nowAsk doctors free
A member asked:

I had a stroke in july, taking multiple meds. i can't keep an erection, what could be the problem? i am 57 years old. as stated above i suffered a severe stroke some months ago. since then i have been unable to get and/or maintain an erection.

3 doctor answers6 doctors weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Hello. : Hello. I can't tell you the cause of your erectile dysfunction. This can be a side effect of many medications. I recommend that you review your full list of medications plus vitamins, over the counter meds and supplements with your pharmacist or your doctor to see if any one of these medications or your medications in combination could be the source of erectile dysfunction. If that is not a cause, your doctor can medically investigate further. Take care.
Dr. Khamid Bakhadirov
Neurology 19 years experience
Meds?: While stroke itself could be the cause of your problem, it is much more common for erectile dysfunction to be a side effect of medications. Ask your doctor to review your meds carefully. Beta blockers and water pills (atenolol, hydrochlorothiazide) are common offenders.
Dr. Victor Bonuel
Internal Medicine 39 years experience
If u had a stroke,: u have essentially decreased blood flow to your body including your genital area causing ED. Also some meds can contribute to this. Ask ur Dr if taking meds like Viagra (sildenafil) is suitable for u. Have ur testosterone level tested. If u see no improvement, consider seeing a Urologist. Best wishes!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 11, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.